Alert archive / New Hampshire / Special Weather Statements in 2011

Special Weather Statement, NWS Gray, ME

June 9, 2011Sullivan County, New Hampshire

NWS Gray, ME issued this special weather statement at Jun 9, 2011, 7:21 PM EDT for Sullivan County, New Hampshire. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2011, 7:21 PM EDT (23:21 UTC)
Expired
Jun 9, 2011, 8:15 PM EDT
In force
54 min
Issued by
NWS Gray, ME

County Sullivan County, NH

The radar

The Burlington radar (KCXX), 127 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
588 J/kg
Mixed-layer CIN
-266 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

273 
WWUS81 KGYX 092321
SPSGYX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
721 PM EDT THU JUN 9 2011

NHZ005-007-008-100015-
MERRIMACK-SOUTHERN GRAFTON-SULLIVAN-
721 PM EDT THU JUN 9 2011

...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY...MERRIMACK
COUNTY AND GRAFTON COUNTY THROUGH 815 PM EDT...

AT 721 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF LEBANON...OR ABOUT
3 MILES SOUTH OF WHITE RIVER JUNCTION...MOVING SOUTHEAST AT 25 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
PLAINFIELD...LEBANON...CORNISH FLAT...MERIDEN...CROYDON...GRANTHAM...
SPRINGFIELD...SUNAPEE...GRAFTON AND NEW LONDON THROUGH 815 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4354 7239 4357 7239 4360 7234 4362 7234
      4366 7232 4369 7232 4369 7231 4351 7178
      4332 7196 4352 7240

$$

ES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this special weather statement went out at Jun 9, 2:02 PM EDT, 5 hours 19 minutes earlier.

Area forecast discussion, Jun 9, 2:02 PM EDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
202 PM EDT THU JUN 9 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON AND
EVENING...GENERATING STRONG THUNDERSTORMS ACROSS THE AREA. HIGH
PRESSURE WILL MOVE IN FOR FRIDAY. A LOW PRESSURE SYSTEM WILL PASS
NORTH OF THE REGION SATURDAY AND SUNDAY AND WILL BRING
ANOTHER CHANCE OF PRECIPITATION TO THE REGION. HIGH PRESSURE
RETURNS FOR THE FIRST HALF OF THE WORK WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FRONTAL BOUNDARY OVER SOUTHERN CANADA NOW BEGINNING TO MAKE SOME
PROGRESS SOUTHWARD. STORMS FIRING UP OVER THE CHAMPLAIN VALLEY.
EXPECT STORMS TO BEGIN DEVELOPING OVER THE NEXT TWO HOURS OVER THE
MOUNTAINS OF NEW HAMPSHIRE AND MAINE. STORMS WILL MOVE PRIMARILY
WEST TO EAST AND WILL AFFECT THE COASTAL PLAIN DURING THE LATE
AFTERNOON HOURS. ENTIRE EVENT WILL LIKELY BE OVER FOR OUR CWA BY
8PM OR SOONER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
COOLER AND DRIER AIR FILTERS INTO THE REGION TOMORROW AND TOMORROW
NIGHT AS COLD FRONT CONTINUES TO MOVE OFFSHORE.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
LOW PRESSURE SYSTEM DEVELOPS OVER THE GREAT LAKES REGION LATE
FRIDAY NIGHT AND SATURDAY MORNING. THE LOW IS EXPECTED TO TRACK
PARALLEL TO THE SAINT LAWRENCE VALLEY TO THE NORTH OF OUR AREA.
EXPECT THE SYSTEM TO PRODUCE SHOWERS AND THUNDERSTORMS LATE
SATURDAY THROUGH SUNDAY NIGHT. HIGH PRESSURE THEN RETURNS TO THE
REGION THROUGH AT LEAST WEDNESDAY.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHORT TERM...PRIMARILY VFR...ALTHOUGH THERE WILL BE BRIEF DROPS IN
VSBY AND CIGS AS THUNDERSTORMS PASS THROUGH THIS AFTERNOON. PATCHY
FOG IS EXPECTED TO DEVELOP LATER TONIGHT AND SOME TAF SITES MAY
SEE VSBYS DROP TO IFR FOR A BRIEF PERIOD.

LONG TERM...MAINLY VFR CONDITIONS.

&&

.MARINE...
SHORT TERM...WINDS AND SEAS SHOULD REMAIN BELOW SCA LEVELS.
HOWEVER...STRONG THUNDERSTORMS WILL MOVE ACROSS THE WATERS THIS
AFTERNOON.

LONG TERM...WINDS AND SEAS TO REMAIN BELOW SCA LEVELS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

SYNOPSIS...POHL
NEAR TERM...POHL
SHORT TERM...POHL
LONG TERM...POHL
AVIATION...POHL
MARINE...POHL
Hazardous weather outlook, Jun 9, 12:22 PM EDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
1222 PM EDT THU JUN 9 2011

MEZ007>009-012>014-018>028-NHZ001>010-013-014-101630-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
1222 PM EDT THU JUN 9 2011

...SEVERE THUNDERSTORM WATCH 450 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-101630-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1222 PM EDT THU JUN 9 2011

...SEVERE THUNDERSTORM WATCH 450 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 9, 6:17 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
617 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     TSTM WND DMG     LEE                     43.12N  71.01W
06/09/2011                   STRAFFORD          NH   PUBLIC

            SEVERAL TREES DOWN ON STEPPING STONE ROAD

&&

EVENT NUMBER GYX1100157

MPK
Local storm report, Jun 9, 6:25 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
625 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     TSTM WND DMG     WINTHROP                44.30N  69.98W
06/09/2011                   KENNEBEC           ME   AMATEUR RADIO

&&

EVENT NUMBER GYX1100158

KM
Local storm report, Jun 9, 6:27 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
627 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     WINTHROP                44.30N  69.98W
06/09/2011                   KENNEBEC           ME   AMATEUR RADIO

            TREE DOWN POND RD

&&

EVENT NUMBER GYX1100159

KM
Local storm report, Jun 9, 6:33 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
633 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             WASHINGTON              43.18N  72.10W
06/09/2011  E2.00 INCH       SULLIVAN           NH   TRAINED SPOTTER

&&

EVENT NUMBER GYX1100160

KM
Local storm report, Jun 9, 6:44 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
644 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     2 NE KENNEBUNK          43.40N  70.52W
06/09/2011                   YORK               ME   TRAINED SPOTTER

            LARGE TREES DOWN ON PRIVATE PROPERTY

&&

EVENT NUMBER GYX1100161

MPK
Special weather statement, Jun 9, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
721 PM EDT THU JUN 9 2011

NHZ005-007-008-100015-
MERRIMACK-SOUTHERN GRAFTON-SULLIVAN-
721 PM EDT THU JUN 9 2011

...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY...MERRIMACK
COUNTY AND GRAFTON COUNTY THROUGH 815 PM EDT...

AT 721 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF LEBANON...OR ABOUT
3 MILES SOUTH OF WHITE RIVER JUNCTION...MOVING SOUTHEAST AT 25 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
PLAINFIELD...LEBANON...CORNISH FLAT...MERIDEN...CROYDON...GRANTHAM...
SPRINGFIELD...SUNAPEE...GRAFTON AND NEW LONDON THROUGH 815 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4354 7239 4357 7239 4360 7234 4362 7234
      4366 7232 4369 7232 4369 7231 4351 7178
      4332 7196 4352 7240

ES

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 9:14 PM EDTSpecial Weather StatementGYXCumberland46 min
Jun 8, 9:23 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford37 min
Jun 8, 9:25 PM EDTSpecial Weather StatementGYXFranklin50 min
Jun 8, 9:55 PM EDTSpecial Weather StatementGYXOxford35 min
Jun 8, 10:05 PM EDTSpecial Weather StatementGYXOxford25 min
Jun 8, 10:29 PM EDTSpecial Weather StatementGYXWaldo31 min
Jun 8, 11:05 PM EDTSpecial Weather StatementGYXOxford25 min
Jun 9, 12:12 AM EDTSpecial Weather StatementGYXWaldo33 min
Jun 9, 10:04 AM EDTSpecial Weather StatementGYXOxford26 min
Jun 9, 10:06 AM EDTSevere Thunderstorm WarningGYXFranklin, Oxford39 min
Jun 9, 10:45 AM EDTSpecial Weather StatementGYXOxford45 min
Jun 9, 12:36 PM EDTSpecial Weather StatementGYXSomerset39 min
Jun 9, 1:11 PM EDTSpecial Weather StatementGYXSomerset34 min
Jun 9, 2:39 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford36 min
Jun 9, 3:00 PM EDTSevere Thunderstorm WarningGYXOxford60 min
Jun 9, 3:38 PM EDTSevere Thunderstorm WarningGYXCumberland, Oxford, York67 min
Jun 9, 3:46 PM EDTSpecial Marine WarningGYX119 min
Jun 9, 3:56 PM EDTSevere Thunderstorm WarningGYXYork64 min
Jun 9, 4:00 PM EDTSpecial Weather StatementGYXKennebec30 min
Jun 9, 4:05 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Franklin, Kennebec40 min
Jun 9, 4:06 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford54 min
Jun 9, 4:15 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Oxford60 min
Jun 9, 4:24 PM EDTSpecial Weather StatementGYXSomerset66 min
Jun 9, 4:35 PM EDTSevere Thunderstorm WarningGYXCumberland, York40 min
Jun 9, 4:43 PM EDTSevere Thunderstorm WarningGYXSomerset35 min
Jun 9, 4:44 PM EDTSevere Thunderstorm WarningGYXKennebec, Knox, Lincoln, Waldo46 min
Jun 9, 4:55 PM EDTSevere Thunderstorm WarningGYXYork25 min
Jun 9, 5:17 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Kennebec, Knox, Lincoln, Sagadahoc, Waldo43 min
Jun 9, 5:33 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Kennebec42 min
Jun 9, 5:41 PM EDTSpecial Marine WarningGYX49 min
Jun 9, 5:43 PM EDTSpecial Marine WarningGYX92 min
Jun 9, 6:00 PM EDTSpecial Weather StatementGYXLincoln, Waldo45 min
Jun 9, 9:01 AM EDTSpecial Weather StatementGYXCoos14 min
Jun 9, 2:34 PM EDTSevere Thunderstorm WarningGYXGrafton, Merrimack, Sullivan41 min
Jun 9, 3:52 PM EDTSpecial Weather StatementGYXCoos53 min

Nearby

Special Weather Statements in New Hampshire, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.